November 28, 2015

home > diseases, conditions and tests a-z list > liver blood tests article

Liver Blood Tests

What medications can cause increased liver enzyme tests (abnormal aminotransferase levels)? (continued)

Cholesterol lowering drugs such as statins:

  • lovastatin (Mevacor, Altocor),
  • pravastatin (Pravachol),
  • atorvastatin (Lipitor),
  • fluvastatin (Lescol),
  • simvastatin (Zocor),
  • rosuvastatin (Crestor), and
  • niacin

Cardiovascular drugs such as:

  • amiodarone (Cordarone),
  • hydralazine (Apresoline)
  • quinidine (Quinaglute, Quinidex), etc.

Other drugs

  • Antidepressant drugs of the tricyclic type

With drug-induced liver enzyme abnormalities, the enzymes usually normalize weeks to months after stopping the medications. Typically, the physician will want to monitor the patient's liver enzymes over time to confirm that the values are normalizing. Continue Reading

Reviewed on 4/30/2015